Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 29, 2021, 5:31 PM CDT for McLean County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 29, 2021, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
County McLean County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171 WWUS83 KILX 292231 SPSILX Special Weather Statement National Weather Service Lincoln IL 531 PM CDT Tue Jun 29 2021 ILZ038-292315- McLean- 531 PM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCLEAN COUNTY UNTIL 615 PM CDT... At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near Downs, or 5 miles southeast of Bloomington, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bloomington, Colfax, Downs, Saybrook, Cooksville, Arrowsmith, Ellsworth, Anchor, Bloomington Airport, Holder and Moraine View State Park. This includes Interstate 74 between mile markers 135 and 147. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4039 8846 4034 8897 4047 8903 4061 8846 TIME...MOT...LOC 2231Z 254DEG 37KT 4043 8892 $$ Geelhart
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:54 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 29, 3:54 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 354 PM CDT Tue Jun 29 2021 .SYNOPSIS... Issued at 354 PM CDT Tue Jun 29 2021 Periods of showers and thunderstorms will bring locally heavy rainfall this evening. A Flash Flood Watch remains in effect until early this evening for areas from I-55 westward which will be most prone to flash flooding. Scattered showers and thunderstorms remain possible across the entire area through Thursday, but a drier and cooler trend is expected going into the weekend. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 354 PM CDT Tue Jun 29 2021 Widely scattered thunderstorms are in place across central IL this afternoon, with a messy pattern of weak forcing responsible for the scattered nature of thunderstorms. An outflow boundary washing out in east central IL was responsible for some of the first storms, but additional weak boundaries have developed some thunderstorms as well. Strongest shear is toward northern IL where effective bulk shear around 30 kts is noted, while there is a corridor of around 3000 J/kg MLCAPE broadly around I-55 to I-57. Overlap of forcing, instability, and shear generally aligns with SPC's marginal risk area in northeast IL, mainly for downburst wind potential. With loss of diurnal heating overnight, activity should diminish this evening into overnight. Another disturbance is likely toward morning moving out of northern Missouri and should bring an increase in shower and thunderstorm activity. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 354 PM CDT Tue Jun 29 2021 Late Wednesday into Wednesday night the frontal zone stalled to the north/northwest should push southward into and across central IL. Meanwhile, strongest instability looks to slip southeastward into southern IL. As the front slowly moves southward, shower activity should continue into Thursday, then gradually diminish from the north later Thursday. Behind the front cooler and much drier air arrives in central IL Thursday night through the weekend, with dewpoints in the 50s expected, and highs dropping to upper 70s Friday and Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1255 PM CDT Tue Jun 29 2021 Scattered thunderstorms developing before 18Z indicate some preference for initiation around an outflow boundary approaching the I-57 corridor from the west, however at least isolated activity is noted throughout most of central IL. This should continue until around 00Z-02Z before diminishing. Early morning, additional showers and thunderstorms look to return with another disturbance. VFR conditions predominant this afternoon and evening, although isolated MVFR and and strong gusty/variable winds possible in TSRA. After 12Z, MVFR cigs expected around KSPI-KBMI northwestward. Winds predominantly W-SW 5-10 kts through the period. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for ILZ027>031- 036>038-040>042-047>051. && SYNOPSIS...37 SHORT TERM...37 LONG TERM...37 AVIATION...37
Hazardous weather outlook, Jun 29, 3:27 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 327 PM CDT Tue Jun 29 2021 ILZ043>046-053-055-057-302030- Champaign-De Witt-Douglas-Edgar-Macon-Piatt-Vermilion- 327 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Strong to isolated severe thunderstorms are possible through tonight. A few of these storms may produce locally damaging winds and heavy rain. Minor flooding will continue along portions of the Sangamon River near Monticello. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are possible Wednesday through Thursday. The potential for widespread severe weather is low. However, locally heavy rain will be possible. Minor flooding will continue along portions of the Sangamon River near Monticello through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into this evening. Rainfall reports are appreciated. ILZ030-031-038-302030- Marshall-McLean-Woodford- 327 PM CDT Tue Jun 29 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Strong to isolated severe thunderstorms are possible through tonight. A few of these storms may produce locally damaging winds and heavy rain. Due to recent heavy rains and flooding, renewed flooding may result, especially east of the Illinois River Valley. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are possible Wednesday through Thursday. The potential for widespread severe weather is low. However, locally heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into this evening. Rainfall and flooding reports are appreciated. ILZ027>029-036-037-040>042-047>051-302030- Cass-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria-Sangamon- Schuyler-Scott-Stark-Tazewell- 327 PM CDT Tue Jun 29 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Periods of showers and thunderstorms are expected through tonight. These storms are not expected to be severe, but heavy rain and localized flooding will be possible. Moderate flooding will develop along the Sangamon in Chandlerville tonight and at Oakford on Wednesday. The Salt Creek near Greenview will fall from moderate to minor flooding tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are possible Wednesday through Thursday. The potential for widespread severe weather is low. However, locally heavy rain will be possible. Flooding will continue along portions of the Sangamon River from Oakford downstream and Salt Creek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, rainfall and flooding reports would be greatly appreciated. ILZ052-054-056-061>063-066>068-071>073-302030- Christian-Clark-Clay-Coles-Crawford-Cumberland-Effingham-Jasper- Lawrence-Moultrie-Richland-Shelby- 327 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible through tonight. A few of these storms may produce gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are possible Wednesday through Thursday. A few strong to severe storms are possible Wednesday afternoon and evening. Damaging winds and heavy rainfall are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. NMB
In the hours before
Local storm report, Jun 29, 2:22 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
222 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM FUNNEL CLOUD 4 E BRIMFIELD 40.83N 89.82W
06/29/2021 PEORIA IL TRAINED SPOTTER
FUNNEL CLOUD SPOTTED FROM ROUTE 8 AND
RESERVOIR RD LOOKING NORTHWEST TOWARD
BRIMFIELD.
&&Local storm report, Jun 29, 4:34 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
434 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 1 W HOOPESTON 40.47N 87.69W
06/29/2021 M52 MPH VERMILION IL CO-OP OBSERVER
&&Special weather statement, Jun 29, 5:31 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 531 PM CDT Tue Jun 29 2021 ILZ038-292315- McLean- 531 PM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCLEAN COUNTY UNTIL 615 PM CDT... At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near Downs, or 5 miles southeast of Bloomington, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bloomington, Colfax, Downs, Saybrook, Cooksville, Arrowsmith, Ellsworth, Anchor, Bloomington Airport, Holder and Moraine View State Park. This includes Interstate 74 between mile markers 135 and 147. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4039 8846 4034 8897 4047 8903 4061 8846 TIME...MOT...LOC 2231Z 254DEG 37KT 4043 8892 Geelhart
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:58 PM CDT | River Flood Warning | ILX | Vermilion | 13 hr |
| Jun 28, 9:49 PM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 12 hr |
| Jun 29, 10:43 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 21 days |
| Jun 29, 1:58 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 47 min |
| Jun 29, 2:41 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 38 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.